Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 5, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 11, 2020, 2:09 PM CDT for 43 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 12, 2020, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 2:09 PM CDT (19:09 UTC)
- In effect from
- Apr 12, 2020, 1:00 PM CDT
- Expired
- Apr 12, 2020, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 51 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WWUS74 KOUN 111909 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 209 PM CDT Sat Apr 11 2020 OKZ004>025-027>029-033>039-044-045-TXZ083>090-120315- /O.NEW.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 209 PM CDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and western Oklahoma and northern Texas, with the strongest winds in western Oklahoma. * WHEN...From 1 PM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Zwink $$
4 follow-up statements
515 WWUS74 KOUN 120325 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1025 PM CDT Sat Apr 11 2020 OKZ004>025-027>029-033>039-044-045-TXZ083>090-121130- /O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton- Jefferson-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer- Clay- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1025 PM CDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, northern, northwest, southern, southwest and western Oklahoma and northern Texas. * WHEN...From 1 PM to 10 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
985 WWUS74 KOUN 120823 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 323 AM CDT Sun Apr 12 2020 OKZ004>025-027>029-033>038-TXZ083-122130- /O.NEW.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/ /O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, and Quanah 323 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the Wind Advisory, north winds 30 to 40 mph with gusts up to 55 mph expected. For the Freeze Warning, sub- freezing temperatures between 27 and 32 expected Monday morning. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...For the Wind Advisory, from 1 PM this afternoon to 10 PM CDT this evening. For the Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OKZ026-030-122130- /O.NEW.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/ Lincoln-Pottawatomie- Including the cities of Chandler, Stroud, Prague, Meeker, Davenport, Wellston, and Shawnee 323 AM CDT Sun Apr 12 2020 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...Sub-freezing temperatures with a low temperature between 30 and 32 expected. * WHERE...Lincoln and Pottawatomie Counties. * WHEN...From 10 PM this evening to 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OKZ039-044-045-TXZ084>090-122130- /O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/ Stephens-Cotton-Jefferson-Foard-Wilbarger-Wichita-Knox-Baylor- Archer-Clay- Including the cities of Duncan, Walters, Temple, Waurika, Ringling, Ryan, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 323 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Oklahoma, Cotton, Jefferson and Stephens Counties. In Texas, Baylor, Archer, Foard, Wilbarger, Wichita, Knox and Clay Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ..speg.
894 WWUS74 KOUN 121527 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1027 AM CDT Sun Apr 12 2020 OKZ004>025-027>029-033>038-TXZ083-122330- /O.CON.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/ /O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, and Quanah 1027 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the Wind Advisory, north winds 30 to 40 mph with gusts up to 55 mph expected. For the Freeze Warning, sub- freezing temperatures between 27 and 32 expected Monday morning. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...For the Wind Advisory, from 1 PM this afternoon to 10 PM CDT this evening. For the Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OKZ026-030-122330- /O.EXB.KOUN.WI.Y.0005.200412T1900Z-200413T0300Z/ /O.CON.KOUN.FZ.W.0001.200413T0300Z-200413T1500Z/ Lincoln-Pottawatomie- Including the cities of Chandler, Stroud, Prague, Meeker, Davenport, Wellston, and Shawnee 1027 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... * WHAT...For the Wind Advisory, north winds 30 to 40 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures between 27 and 32 expected Monday morning. * WHERE...Lincoln and Pottawatomie Counties. * WHEN...For the Freeze Warning, from 10 PM this evening to 10 AM CDT Monday. For the Wind Advisory, from 2 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OKZ031-032-040>042-046-050-122330- /O.EXB.KOUN.WI.Y.0005.200412T1900Z-200413T0300Z/ Seminole-Hughes-Garvin-Murray-Pontotoc-Carter-Love- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Ardmore, Marietta, and Thackerville 1027 AM CDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 45 mph expected. For the Freeze Warning, sub- freezing temperatures between 27 and 32 expected Monday morning. * WHERE...Seminole, Hughes, Garvin, Murray, Pontotoc, Carter and Love Counties. * WHEN...From 2 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Later tonight, frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ039-044-045-TXZ084>090-122330- /O.CON.KOUN.WI.Y.0005.200412T1800Z-200413T0300Z/ Stephens-Cotton-Jefferson-Foard-Wilbarger-Wichita-Knox-Baylor- Archer-Clay- Including the cities of Duncan, Walters, Temple, Waurika, Ringling, Ryan, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1027 AM CDT Sun Apr 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Oklahoma, Cotton, Jefferson and Stephens Counties. In Texas, Baylor, Archer, Foard, Wilbarger, Wichita, Knox and Clay Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
751 WWUS74 KOUN 130312 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1012 PM CDT Sun Apr 12 2020 OKZ004>030-033>038-TXZ083-131115- /O.EXP.KOUN.WI.Y.0005.000000T0000Z-200413T0300Z/ /O.CON.KOUN.FZ.W.0001.000000T0000Z-200413T1500Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Hardeman- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, and Quanah 1012 PM CDT Sun Apr 12 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OKZ031-032-039>042-044>046-050-TXZ084>090-130415- /O.EXP.KOUN.WI.Y.0005.000000T0000Z-200413T0300Z/ Seminole-Hughes-Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson- Carter-Love-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Seminole, Wewoka, Holdenville, Wetumka, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Marietta, Thackerville, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1012 PM CDT Sun Apr 12 2020 ...WIND ADVISORY HAS EXPIRED... Most wind speeds have dropped below 30 mph. Therefore, the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:53 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 11, 1:53 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 153 PM CDT Sat Apr 11 2020 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 121 PM CDT Sat Apr 11 2020 Moisture advection and destabilization continues through the region, in particular through western Oklahoma and western north Texas. The airmass in western north Texas has been relatively unmodified from the morning storms. These storms have not been as widespread and have remained mostly south of the CWA, and is now impacting the far southeast Oklahoma counties with rain, lightning, and some small hail. Out in western Texas and the Texas Panhandle, visible satellite show cumulus towers developing and bubbling up. The environment in the area is a bit concerning, with increasing CAPE throughout the area. CAMs soundings indicate plenty of low level instability (SBCAPE & MLCAPE > 2000 J/kg), and a curved hodograph with strong enough low level shear (SFC-1km Shear > 20kts, SRH > 300 in areas). The possibility is there for isolated supercells with all hazards possible: large hail, severe winds, and a possible tornado. There are a few failure modes to watch out for. If these storms do not remain surface based, tornado chances will drop however the hail and wind threat will remain. Also currently the visible satellite looks a bit junky, which may limit the severity if the storms continue to remain unorganized. As these storms exit the area into Sunday, winds will increase significantly as the strong cold front enters northwestern Oklahoma. Winds will intensify to a sustained greater than 35mph, with gusts possible in the 40-50mph range. With these high winds, a wind advisory will be issued for most of western into central Oklahoma, as well as parts of western north Texas. Zwink && .LONG TERM... (Sunday night through next Friday) Issued at 121 PM CDT Sat Apr 11 2020 Behind the cold front, much colder air will result in significant temperature drops in the region, with many areas dropping below freezing throughout northern, central, and western Oklahoma. With it being mid April and the chance for a late season freeze, a Freeze warning will likely be issued as the event gets closer. Late Monday into Tuesday, a shortwave trough moves through the area in conjunction with some Pacific midlevel moisture, which will result in widespread precipitation. With the deep cold airmass in place, there is a chance for snow throughout northwestern Oklahoma and parts of central Oklahoma. Accumulations will likely be limited by ground temperatures, however model soundings indicate heavy snow may be possible in some areas which might overcome the warm ground temperatures. Cold temperatures are expected to linger until Wednesday, where temperatures will gradually warm up through the remainder of the week. Next chance of precipitation appears to be late next week with an approaching upper level cyclone. Zwink && .AVIATION... (18Z TAFS) Issued at 1211 PM CDT Sat Apr 11 2020 Much of the area continue to see MVFR ceilings this afternoon and this is likely to continue as gusty south winds continue to pull moisture northward. There will be a chance for TSRA at most sites this afternoon and tonight before things clear out after 09Z. Strong cold front will impact WWR before end of forecast period with wind gusts of 35 to 40kts. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 75 31 48 / 40 30 0 10 Hobart OK 54 72 30 48 / 40 10 0 10 Wichita Falls TX 59 76 34 52 / 40 20 0 10 Gage OK 48 62 25 46 / 20 10 0 10 Ponca City OK 57 72 29 49 / 30 50 0 10 Durant OK 59 75 35 53 / 60 80 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...30
Hazardous weather outlook, Apr 11, 11:45 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1145 AM CDT Sat Apr 11 2020 OKZ004>048-050>052-TXZ083>090-121645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Sat Apr 11 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe storms are possible across the area this afternoon and tonight with an Enhanced risk in parts of far southwest Oklahoma and western north Texas. Location... The Enhanced risk is southwest of a line from Mangum and Frederick Oklahoma to Electra and Dundee Texas. There is a Slight risk along and southwest of a line from near Cherokee and Perry, to Stillwater Oklahoma. Impacts... Hail up to the size of baseballs. Damaging wind gusts of 70 to 80 mph. An isolated tornado or two across southwest Oklahoma and western north Texas. Timing... This afternoon into early Sunday, with the most likely time after 3 pm. Discussion... Elevated strong to severe storms will be possible this afternoon mainly south of I-40. Hail up to the size of golf balls will be possible. Additional storms could develop near a dryline that will be near the western border of Oklahoma and western north Texas late this afternoon. This activity could be more surfaced based with large hail and damaging winds possible. A tornado may also be possible, especially near the dryline and any outflow boundaries left over from earlier storms across southwest Oklahoma and western north Texas. Strong to severe storms will remain possible overnight into early Sunday with large hail and damaging wind gusts the main concerns. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Ongoing showers and thunderstorms are expected across portions of the area Sunday morning and will continue to be possible into Sunday afternoon before shifting east of the area. Some of these storms could be strong to severe. The risk for severe storms is generally along and east of a line from Enid and El Reno, to Chickasha and Duncan Oklahoma. Large hail and damaging winds will be the main concerns. .Wind... Strong northerly winds are expected behind a cold front that will move across the area Sunday. Wind gusts of 40 to 55 mph will be likely. However, some locations could experience wind gusts of around 60 mph or higher. There are still some uncertainties of just how strong and the timing of the stronger winds but Sunday will be windy everywhere. Take steps to secure outdoor furniture and equipment. .Cold Weather... Much colder air will move into the region behind the cold front Sunday affecting temperatures for the first half of next week. Temperatures at or below freezing will be possible in some areas Sunday, Monday, and Tuesday nights with Sunday night being the coldest and most widespread with the freezing temperatures. Take steps this weekend to protect sensitive and tender vegetation. The cold temperatures will also combine with the wind Sunday night leading to even colder wind chills. Wind chill values in the teens will be possible in some locations. .Winter Weather... Snow will be possible in parts of northern, western, and central Oklahoma and western north Texas Monday night into Tuesday morning. Some snow accumulation of less than an inch could be possible in parts of western Oklahoma. However, the warm ground will likely mean any accumulation would occur on grassy or elevated surfaces and would likely melt quickly. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 11, 1:58 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
158 PM CDT Sat Apr 11 2020
OKZ037-038-044-TXZ086-111930-
Tillman OK-Cotton OK-Comanche OK-Wichita TX-
158 PM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...west
central Cotton...southwestern Comanche and northwestern Wichita
Counties Until 230 PM CDT...
AT 154 PM CDT, a strong thunderstorm was located 6 miles south of
Hollister, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3418 9895 3421 9895 3421 9896 3420 9897
3421 9897 3422 9899 3422 9900 3427 9907
3452 9872 3428 9843 3413 9889
TIME...MOT...LOC 1854Z 235DEG 41KT 3425 9887
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:58 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Apr 11, 2:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 45 min |
| Apr 11, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 49 min |
| Apr 11, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 27 min |
| Apr 11, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, McClain, Murray, Stephens | 39 min |
| Apr 11, 3:24 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Apr 11, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 23 min |
| Apr 11, 4:59 PM CDT | Special Weather Statement | OUN | Harmon | 31 min |
| Apr 11, 5:00 PM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Apr 11, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 50 min |
| Apr 11, 6:11 PM CDT | Tornado Warning | OUN | Harmon | 14 min |
| Apr 11, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 43 min |
| Apr 11, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 44 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.